Discrete & Computational Geometry

, Volume 20, Issue 2, pp 155–161

Straight line arrangements in the real projective plane

  • D. Forge
  • J. L. Ramírez Alfonsín
Article

DOI: 10.1007/PL00009373

Cite this article as:
Forge, D. & Alfonsín, J.L.R. Discrete Comput Geom (1998) 20: 155. doi:10.1007/PL00009373

Abstract

Let A be an arrangement of n pseudolines in the real projective plane and let p3(A) be the number of triangles of A. Grünbaum has proposed the following question. Are there infinitely many simple arrangements of straight lines with p3(A)=1/3n(n−1)? In this paper we answer this question affirmatively.

Copyright information

© Springer-Verlag 1998

Authors and Affiliations

  • D. Forge
    • 1
  • J. L. Ramírez Alfonsín
    • 2
  1. 1.Université Pierre et Marie Curie, Paris 6, case 189Paris Cedex 05France
  2. 2.Instituto de MatemáticasUniversidad Nacional Autónoma de México, Area de la Investigacion Cientifica, Circuito Exterior, C.U.Mexico